MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-12
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): re-insertion, use after damage.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the posterior left ventricular artery with heavy calcification.The xience skypoint stent delivery system (sds) was advancing but the device failed to cross due to the heavy calcification.Therefore, the sds was removed and a guideliner was advanced.The sds was able to be re-advanced through the guideliner and the stent crossed the lesion.However during the first inflation, at 8 atmospheres, the balloon would not hold pressure and started losing pressure.Despite this, the stent was deployed as intended to treat the target lesion.Post dilatation was then performed with a 2.5x12 nc trek balloon without issues.However, after the procedure a dissection was noted in the mid right coronary artery to the ostial.Unspecified stents were deployed to cover the dissection, ending the procedure.No other issues reported.Patient was transferred to another facility for surgery consultation due to the ascending aorta dissection.Per the physician, it was confirmed that the xience skypoint and nc trek did not cause or contribute to the dissection rather it is suspected that the guide wire or guideliner were contributing factors of the dissection.There was no adverse patient sequela and no clinically significant delay.The physician did not confirm whether or not the skypoint stent caused or contributed to the dissection.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the posterior left ventricular artery with heavy calcification.The xience skypoint stent delivery system (sds) was advancing but the device failed to cross due to the heavy calcification.Therefore, the sds was removed and a guideliner was advanced.The sds was able to be re-advanced through the guideliner and the stent crossed the lesion.However during the first inflation, at 8 atmospheres, the balloon would not hold pressure and started losing pressure.Despite this, the stent was deployed as intended to treat the target lesion.Post dilatation was then performed with a 2.5x12 nc trek balloon without issues.However, after the procedure a dissection was noted in the mid right coronary artery to the ostial.Unspecified stents were deployed to cover the dissection, ending the procedure.No other issues reported.Patient was transferred to another facility for surgery consultation due to the ascending aorta dissection.Per the physician, it was confirmed that the xience skypoint and nc trek did not cause or contribute to the dissection rather it is suspected that the guide wire or guideliner were contributing factors of the dissection.The physician did not confirm whether or not the skypoint stent caused or contributed to the dissection.There was no adverse patient sequela and no clinically significant delay.Subsequent to the initial mdr filing, previous case description had discrepant details pertaining to the cause of the dissection.However, the physician did in fact confirm that the skypoint stent did not cause or contribute to the dissection.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material rupture was confirmed.The reported difficult to advance (anatomy) could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the xience skypoint was advanced, but met resistance and was removed, then the same device was reinserted.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodge during retraction back into the guiding catheter.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.Device code clarifier 2017-use after damage was removed.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14479354
Report Number2024168-2022-05532
Device Sequence Number4808255
Product Code NIQ
UDI-Device Identifier08717648233142
UDI-Public08717648233142
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model Number1804275-12
Device Catalogue Number1804275-12
Device Lot Number1112341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight113 KG